Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 6, 2012, 5:10 PM CDT for Chisago County, Minnesota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2012, 5:10 PM CDT (22:10 UTC)
- Expired
- Jun 6, 2012, 6:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Twin Cities, MN
County Chisago County, MN
The radar
The Minneapolis radar (KMPX), 88 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
901 WWUS83 KMPX 062210 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 510 PM CDT WED JUN 6 2012 MNZ053-062300- CHISAGO- 510 PM CDT WED JUN 6 2012 ...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CHISAGO COUNTY THROUGH 600 PM CDT... AT 509 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES EAST OF BRANCH. THIS STORM WAS MOVING SOUTH AT 10 MPH. ONE HALF INCH TO DIME SIZE HAIL IS EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4541 9282 4544 9301 4558 9294 4555 9282 TIME...MOT...LOC 2210Z 008DEG 10KT 4553 9288 $$ SPD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:45 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 6, 3:45 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 345 PM CDT WED JUN 6 2012 .DISCUSSION... A FEW ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TOMORROW...WITH BETTER CHANCES ON FRIDAY AND AGAIN SUNDAY NIGHT INTO MONDAY. TEMPERATURES WILL CONTINUE TO RUN ABOVE THE SEASONAL AVERAGE FOR EARLY JUNE...WITH SATURDAY AND SUNDAY LOOKING TO TOUCH 90 AT MOST LOCATIONS. COOLER WEATHER WILL FOLLOW FOR NEXT WEEK AS A COLD FRONT MOVES THROUGH THE REGION. AFTERNOON UPPER AIR ANALYSIS SHOWED A AMPLIFIED RIDGE ON THE LEE SIDE OF THE ROCKIES..WITH A POWERFUL JET APPROACHING THE BASE OF A TROUGH LOCATED OVER THE GREAT BASIN. CLOSER TO HOME...SHOWERS WITH A FEW LIGHTNING STRIKES CONTINUE TO DEVELOP THIS AFTERNOON ACROSS THE NORTHEAST WITH A FEW ECHOES STARTING TO SHOW UP ACROSS THE MINNESOTA RIVER VALLEY. THESE WILL PERSIST TODAY...SO HAVE CONTINUED THE ISOLATED WORDING FOR BOTH THIS AFTERNOON...AND AGAIN TOMORROW WITH LITTLE CHANGE EXPECTED IN THE NEAR TERM. ON THURSDAY NIGHT...A SHORTWAVE THAT IS CURRENTLY CROSSING THE CALIFORNIA COAST WILL SWING AROUND THE BASE OF THE TROUGH ACROSS THE DAKOTAS AND HEAD TOWARDS NORTHERN MINNESOTA TOMORROW NIGHT. THIS WILL BE THE FOCUS FOR A FEW SHOWERS AND THUNDERSTORMS...WITH BETTER CHANCES ACROSS THE NORTHWEST PART OF THE CWA. ON FRIDAY...THE TAIL END OF THIS PV ANOMALY WILL MOVE ACROSS THE REGION...AS LOW LEVEL THETA_E ADVECTION MOVES UP FROM THE SOUTH. FORECAST SOUNDINGS SHOW AN UNCAPPED ENVIRONMENT BY FRIDAY AFTERNOON WITH 2000-3000 J/KG OF CAPE. WIND PROFILES ARE FAIRLY UNIDIRECTIONAL WITH ROUGHLY 25 TO 30KTS OF DEEP LAYER SHEAR. THEREFORE NOT RULING OUT SOME SEVERE WEATHER FRIDAY AFTERNOON...MAINLY DUE TO THE FAVORABLE THERMODYNAMICS. ON FRIDAY NIGHT WARM AIR ADVECTION WILL CONTINUE ACROSS THE REGION...AND BY SATURDAY H850 TEMPS WILL BE IN THE LOW 20S ACROSS THE SOUTHWEST. STILL EXPECTING SURFACE TEMPS TO REACH 90F FOR BOTH SATURDAY AND SUNDAY. ON SUNDAY AN UPPER LEVEL LOW WITH 12HR HEIGHT FALLS OF 80 TO 100DM WILL MOVE ACROSS THE ND/MT BORDER. THE SEVERE WEATHER WILL BE ACROSS THE HIGH PLAINS...SO NOT EXPECTING ANY DEVELOPMENT ACROSS MINNESOTA AND WISCONSIN GIVEN THE STRONG CAP THAT IS EXPECTED TO BE OVERHEAD. THE FORCING NECESSARY TO BREAK THROUGH THIS CAP WILL ARRIVE SUNDAY NIGHT INTO MONDAY AS A COLD FRONT MOVES THROUGH THE REGION. A FEW SEVERE STORMS ARE POSSIBLE AS A LINE OF CONVECTION FORMS ALONG THE BOUNDARY. IN ADDITION...THE 06.12 GFS...ECMWF...AND GEM DEPICT A SECONDARY SHORTWAVE ROTATING AROUND THE UPPER LOW AND CROSSING THE DAKOTAS/MN BORDER MONDAY AFTERNOON. THIS MAY BRING ANOTHER ROUND OF STORMS FOR MONDAY AFTERNOON. THIS TIME THE DYNAMICS WILL CERTAINLY BE MORE FAVORABLE...BUT THE THERMODYNAMICS MAY BE THE LIMITING FACTOR. LOOKING AHEAD...ONCE THIS WAVE MOVES THROUGH...COOLER AND DRIER WEATHER WILL SETTLE IN ACROSS THE REGION UNDER THE INFLUENCE OF NORTHWEST FLOW AND SURFACE HIGH PRESSURE. && .AVIATION.../18Z TAF ISSUANCE/ WEAK VORT FROM NWRN ONTARIO JUST ENTERING NERN MN. ISOLATED SHOWERS AHEAD OF IT AND EVEN ONE OR TWO THUNDERSTORMS. KRNH AND KEAU WILL BE AT RISK FROM THIS PRECIP AND HAVE INCLUDED SHRA...BUT LOOKS TO BE TOO ISOLATED AT THIS POINT TO MENTION TSRA. OBVIOUSLY THIS WILL NEED TO BE WATCHED. OTHERWISE BROKEN CU IN CENTRAL AND EAST CENTRAL MN SITES...AND JUST SCATTERED IN WESTERN MN. MEANWHILE ABUNDANT MID/HIGH CLOUDS ORIENTED NNW/SSE WERE EDGING INTO WESTERN MN AS UPPER RIDGE NARROWS WITH INCOMING TROUGH OUT WEST. SOME HINT OF SHRA INTO WESTERN MN LATE TONIGHT ASSOCIATED WITH THIS. GUSTY WINDS IN WC/SW MN THIS AFTERNOON WILL DIMINISH BUT STILL REMAIN AROUND 5 KNOTS OVERNIGHT. KMSP...SHOWERS THIS AFTERNOON SHOULD STAY NORTH AND EAST OF KMSP... THOUGH THERE IS A REMOTE CHANCE ONE OF THE SHOWERS COULD AFFECT KMSP LATER THIS AFTERNOON. OTHERWISE CU TODAY WITH BASES AROUND 060-070 ARE ANTICIPATED WITH HIGHER LAYER OF MID CLOUDS. SE WINDS AROUND 10 KNOTS WILL TAPER OFF TO 2-4 KNOTS AROUND SUNSET 02Z...THEN PICK UP AGAIN THURSDAY AFTER 12Z. OUTLOOK... .THU NGT-FRI...VFR. CHC -SHRA/-TSRA. WIND SSW 5 TO 10 KNOTS. .SATURDAY...VFR. WIND S 10 KNOTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JRB/TDK
Hazardous weather outlook, Jun 6, 1:40 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 140 PM CDT WED JUN 6 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 140 PM CDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ALONG THE MISSISSIPPI AND ST CROIX RIVER VALLEYS THIS AFTERNOON AND EVENING. ANOTHER AREA OF NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL MINNESOTA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA FROM THURSDAY THROUGH EARLY NEXT WEEK. THE BEST CHANCE FOR SEVERE WEATHER IS THURSDAY NIGHT THROUGH FRIDAY...AND SUNDAY EVENING THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JRB
In the hours before
Special weather statement, Jun 6, 5:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 510 PM CDT WED JUN 6 2012 MNZ053-062300- CHISAGO- 510 PM CDT WED JUN 6 2012 ...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CHISAGO COUNTY THROUGH 600 PM CDT... AT 509 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES EAST OF BRANCH. THIS STORM WAS MOVING SOUTH AT 10 MPH. ONE HALF INCH TO DIME SIZE HAIL IS EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4541 9282 4544 9301 4558 9294 4555 9282 TIME...MOT...LOC 2210Z 008DEG 10KT 4553 9288 SPD
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.